MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed the power port on the cell dyn emerald was damaged and was loose causing flashing and sparks from the power port while trying to power on the instrument.Once the sparks and flashing were observed by the customer the instrument was immediately put out of service.No further damaged was reported.There was no impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
The customer reported that the damage may have occurred when a staff member moved the cell-dyn emerald instrument.Field service found the power port of the cpu board damaged but no visible sign of fire damage on the cpu board or power supply.The cpu was replaced, and the power supply was precautionally replaced by service.A review was performed for any trends and all customer complaints received for this issue.The review of this data did not identify any trends or abnormal complaint activity.No attachments were provided by the customer.There were no non-conformances or potential non-conformances identified that were related to the complaint issue.Based on the information provided, the issue is considered to be part related, where the cpu board power port was damaged during instrument move and was resolved by service.Based on the investigation, no systemic issue or product deficiency was not identified for the cell-dyn emerald.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15969149
Report Number2919069-2022-00035
Device Sequence Number5573581
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown